Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 74, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 25, 2012, 4:38 AM EDT. It took effect at Jul 25, 2012, 11:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2012, 4:38 AM EDT (08:38 UTC)
- In effect from
- Jul 25, 2012, 11:00 AM EDT
- Expired
- Jul 25, 2012, 11:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
134 WHUS73 KAPX 250838 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 438 AM EDT WED JUL 25 2012 LMZ323-341-342-344>346-251645- /O.NEW.KAPX.SC.Y.0074.120725T1500Z-120726T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 438 AM EDT WED JUL 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
179 WHUS73 KAPX 252024 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 424 PM EDT WED JUL 25 2012 LMZ323-341-342-344>346-260300- /O.CON.KAPX.SC.Y.0074.000000T0000Z-120726T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 424 PM EDT WED JUL 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 25, 4:34 AM EDT, 4 minutes earlier.
Area forecast discussion, Jul 25, 4:34 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
434 AM EDT WED JUL 25 2012
.SYNOPSIS...
ISSUED AT 430 AM EDT WED JUL 25 2012
A STORM SYSTEM WILL PUSH INTO THE WESTERN GREAT LAKES TODAY...WITH A
SECOND SYSTEM MOVING THROUGH FRIDAY. THESE TWO FEATURES WILL
GENERATE MUCH NEEDED RAINFALL...ACROSS NORTHERN MICHIGAN THROUGH
FRIDAY. HIGH PRESSURE WILL THEN REGAIN ITS GRIP OVER THE REGION OVER
THE WEEKEND BRINGING PLEASANT WEATHER.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 430 AM EDT WED JUL 25 2012
MIDNIGHT SURFACE/COMPOSITE ANALYSIS SHOW A 1016MB HIGH CENTERED OVER
NORTHERN MICHIGAN...WITH NORTHERLY LOW/MID LEVEL FLOW PUSHING DRY
AIR INTO THE UPPER GREAT LAKES (WITH THE RESULT BEING CLEAR SKIES
ACROSS THE FORECAST AREA). BAND OF WARM ADVECTION CLOUDS AND
SCATTERED HIGH BASED ELEVATED CONVECTION WAS MOVING EAST ACROSS
WISCONSIN ALONG EASTERN EDGE OF STRONG MOISTURE GRADIENT ACROSS THE
UPPER GREAT LAKES/UPPER MIDWEST (WHERE AN AXIS OF GREATER THAN 1.50
INCH PRECIPITABLE WATER VALUES LIES ACROSS THE MID/UPPER MISSISSIPPI
VALLEY AND INTO THE NORTHERN PLAINS. 1000MB SURFACE LOW WAS LOCATED
OVER CENTRAL SOUTH DAKOTA...THIS FEATURE HAS MOVED LITTLE SINCE LATE
AFTERNOON BUT HAS DEEPENED A FEW MILLIBARS. A WARM FRONT EXTENDS
FROM THIS LOW SOUTHEAST ACROSS IOWA/SOUTHERN ILLINOIS AND EASTWARD
ALONG THE OHIO RIVER INTO THE MID ATLANTIC REGION. A COUPLE OF
CONVECTIVE CLUSTERS HAVE BEEN DEVELOPING ALONG/NORTH OF THIS FRONT
ACROSS THE DAKOTAS.
SOUTH DAKOTA SURFACE LOW FORECAST TO TRACK EAST-NORTHEAST TODAY
(2-3MB/3HR PRESSURE FALL CENTER OVER WEST-CENTRAL MINNESOTA EARLY
THIS MORNING)...AND SHOULD END UP IN THE VICINITY OF NORTHERN LAKE
MICHIGAN BY EARLY EVENING...THEN CROSS NORTHERN MICHIGAN TONIGHT.
WARM FRONT WILL ALSO LIFT NORTHEAST IN TURN...THOUGH WILL PROBABLY
JUST NUDGE INTO NORTHERN LOWER AS SURFACE LOW CROSSES THE FORECAST
AREA. CONVECTIVE POTENTIAL WITH THIS SYSTEM WILL BE THE MAIN
FORECAST PROBLEM THROUGH TONIGHT.
MCS GETTING ITS ACT TOGETHER OVER THE EASTERN DAKOTAS/NORTHERN
MINNESOTA WILL BE THE BIG HEADACHE FOR TODAY AS IT HEADS EAST TOWARD
NORTHERN WISCONSIN/UPPER MICHIGAN. THINK THIS COMPLEX MAY TRY TO
PROPAGATE A BIT MORE SOUTHEAST WITH TIME...BUT EVENTUALLY IS GOING
TO RUN SHORT ON INSTABILITY AS IT APPROACHES NORTHERN MICHIGAN AS
LOW LAYERS ARE DRY AND BETTER MOIST INFLOW REMAINS FOCUSED UPSTREAM
UNTIL LATER TODAY. WHAT MAY END UP HAPPENING IS REMNANT STRATIFORM
PRECIPITATION SPREADS ACROSS THE FORECAST AREA...AND IS REINFORCED
BY ADDITIONAL CONVECTION BACKBUILDING ACROSS WESTERN UPPER/FAR
NORTHERN WISCONSIN WHERE LOW LEVEL JET WILL REMAIN FOCUSED ALONG
TIGHT LOW LEVEL THETA-E GRADIENT AND AIDED BY RIGHT REAR QUAD JET
FORCING. THIS SHOULD KEEP THINGS ON THE CLOUDY/WET SIDE FOR MUCH OF
THE DAY...ESPECIALLY TO THE NORTH AND TRIED TO REFLECT THAT IN
FORECAST QPF (WHICH FOCUSES MORE ON NORTHERN LOWER NORTH OF M-72
FOR BEST RAINFALL...A BIT FARTHER SOUTH THAN THE MODEL GUIDANCE
BUT NORTH OF THE HPC FORECAST). HAVE KEPT TEMPERATURES MOSTLY IN THE
70S TODAY EXCEPT ALONG/SOUTH OF M-55 CORRIDOR WHERE TEMPERATURES
COULD WARM INTO THE 80S DEPENDING ON PROXIMITY OF WARM FRONT.
LOOKS LIKE BEST INSTABILITY WILL REMAIN UPSTREAM OF THE FORECAST
AREA TODAY...CLOSER TO WARM FRONT AND SOUTH/SOUTHWEST OF MCS
REMNANTS. SEVERE WEATHER THREAT LATER TODAY WILL HINGE UPON
DEVELOPMENT OF NEW CONVECTION ALONG THE WARM FRONT ALONG EDGE OF THE
CAP WITH 2000-3000J/KG MLCAPE POTENTIALLY AVAILABLE. CERTAINLY SOME
PROMISE FOR STRONG STORMS ACROSS NORTHERN LOWER MICHIGAN GIVEN
INSTABILITY AND 40+ KTS OF 0-6KM BULK SHEAR WITH GOOD LOW LEVEL
VEERING ALONG WARM FRONT (20-30KTS 0-1KM SHEAR). WE'LL SEE HOW FAR
INTO LOWER MICHIGAN THE INSTABILITY GRADIENT CAN PUSH.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 430 AM EDT WED JUL 25 2012
LINGERING MOISTURE FROM THE DEPARTING SYSTEM MAY BRING A LITTLE MORE
RAIN ON THURSDAY. ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM IS THEN
EXPECTED TO BRING ADDITIONAL RAINFALL TO THE REGION FRIDAY. THE
COMBINATION OF SLOWLY RISING HEIGHTS AND HIGH PRESSURE AT THE
SURFACE IS THEN EXPECTED TO BRING PLEASANT CONDITIONS THIS WEEKEND.
ANOTHER WEAKER TROUGH WILL BRING A CHANCE FOR SHOWERS AND
THUNDERSTORMS FOR NEXT MONDAY AND TUESDAY. THE MAIN LONG TERM
FORECAST CONCERNS REVOLVE AROUND POPS AND HIGH TEMPERATURES THURSDAY
INTO FRIDAY.
THURSDAY...NORTHERN MICHIGAN IS IN BETWEEN THE DEPARTING SYSTEM TO
THE EAST AND AN APPROACHING SYSTEM FROM THE NORTHWEST. MODELS HAVE A
BIT OF LINGERING F-GEN FORCING AND MODEL SOUNDINGS/CROSS SECTIONS
HAVE ABUNDANT LOW/MID LEVEL MOISTURE. THEREFORE...WILL CONTINUE WITH
CHANCE POPS FOR SHOWERS AND THUNDERSTORMS. IN ADDITION...WITH
EXPECTED CLOUDS AROUND TEMPERATURES WILL LIKELY STRUGGLE INTO THE
MIDDLE TO PERHAPS UPPER 70S.
THURSDAY NIGHT INTO FRIDAY...THE UPPER LOW NOW EVIDENT ON WATER
VAPOR IMAGERY ACROSS SOUTH CENTRAL SASKATCHEWAN SINKS SLOWLY
SOUTHEASTWARD ACROSS THE REGION BRINGING ANOTHER GOOD SHOT OF
SHOWERS AND THUNDERSTORMS. HAVE CONTINUED WITH INCREASING POPS
THURSDAY NIGHT AND LIKELY POPS ON FRIDAY. LASTLY...WITH DEEP CLOUD
COVER ANTICIPATED...WILL CONTINUE WITH MAX TEMPERATURES ONLY IN THE
LOWER TO MIDDLE 70S (A FEW SPOTS MAY NOT EVEN BE ABLE TO BREAK THE
70 MARK). LOWS THURSDAY NIGHT ARE EXPECTED TO BE GENERALLY IN THE
LOWER AND MIDDLE 60S.
SATURDAY AND SUNDAY...EXTENDED MODELS CONTINUE TO BE IN GOOD
AGREEMENT THAT THERE WILL BE BUILDING UPPER LEVEL HEIGHTS AS A RIDGE
OF HIGH PRESSURE MOVES IN FROM THE SOUTHWEST. THIS SHOULD LEAD TO A
NICE STRETCH OF SUMMER WEATHER WITH HIGHS SATURDAY RANGING FROM THE
UPPER 70S TO LOWER 80S AND THE UPPER 70S TO MIDDLE 80S EXPECTED ON
SUNDAY. LOWS IN THE COMFORTABLE UPPER 50S TO LOWER 60S.
MONDAY AND TUESDAY...A WEAKER TROUGH OF LOW PRESSURE MOVES ACROSS
THE REGION BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS IN
THE UPPER 70S TO MIDDLE 80S EXPECTED ONCE AGAIN. LOWS IN THE LOWER
AND MIDDLE 60S.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1157 PM EDT TUE JUL 24 2012
COMPLICATED AND HIGHLY VARIABLE FORECAST FOR WEDNESDAY... WITH
MULTIPLE WAVES OF SHRA/TSRA POSSIBLE.
HIGH PRESSURE CENTERED OVER LOWER MI LATE THIS EVENING...WITH
PLENTY OF LOW/MID-LEVEL DRY AIR IN PLACE. THE HIGH WILL ACCELERATE
TO THE SE OVERNIGHT...CROSSING LAKE ERIE TOWARD MORNING. IN ITS
WAKE...A WARM FRONT WILL LIFT ACROSS SOUTHERN AND CENTRAL LOWER MI
DURING THE DAYLIGHT HOURS. AN INITIAL NARROW BAND OF
SHRA...PERHAPS A TSRA...WILL CROSS NORTHERN MI FROM WEST TO EAST
THIS MORNING THRU EARLY AFTERNOON. WELL NORTH OF THE FRONT AT
PLN...SHRA/PERHAPS TSRA WILL CONTINUE FROM THEN THRU WED EVENING...
WITH CIGS LOWERING SUBSTANTIALLY IN THE EVENING. FURTHER SOUTH...A
BREAK IN PRECIP IS EXPECTED DURING PART OF THE AFTERNOON. LOW
PRESSURE WILL MOVE EAST FROM WI DURING THE EVENING...LIKELY
PRODUCING A 2ND ROUND OF SHRA/TSRA VERY LATE IN THE AFTERNOON AND
ESPECIALLY IN THE EVENING. STRONG/SVR TSRA ARE CERTAINLY
POSSIBLE...ESPECIALLY AS YOU HEAD FURTHER SOUTH (TVC/MBL).
&&
.MARINE...
ISSUED AT 430 AM EDT WED JUL 25 2012
SURFACE HIGH PRESSURE CENTERED OVER LOWER MICHIGAN THIS MORNING WILL
GIVE WAY QUICKLY...AS LOW PRESSURE COMES OUT OF THE NORTHERN PLAINS
AND HEADS INTO NORTHERN LAKE MICHIGAN THIS EVENING. SURFACE LOW
THEN EXPECTED TO CROSS NORTHERN LOWER MICHIGAN/LAKE HURON TONIGHT.
SOUTHERLY GRADIENT EXPECTED TO INCREASE THIS MORNING...AND WILL
PROBABLY BE GUSTY ENOUGH TO WARRANT SMALL CRAFT ADVISORIES WITHIN
THE LAKE MICHIGAN NEARSHORE ZONES (WITH INCREASING WAVES AS WELL).
MAY ALSO EVENTUALLY NEED AN ADVISORY ON THE LAKE HURON SIDE...BUT TO
START WILL JUST FOCUS ON THE LAKE MICHIGAN SIDE.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 11 PM EDT THIS
EVENING FOR LMZ323-341-342-344>346.
LS...NONE.
&&
SYNOPSIS...AJS
SHORT TERM...JPB
LONG TERM...AJS
AVIATION...JZ
MARINE...JPBHazardous weather outlook, Jul 24, 8:00 PM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 800 PM EDT TUE JUL 24 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 252145- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 800 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE...ESPECIALLY OVER NORTHERN LOWER MICHIGAN ALONG AND SOUTH OF M-32 WHERE DAMAGING WINDS...LARGE HAIL AND AN ISOLATED TORNADO ARE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...WITH STORMS LIKELY ON FRIDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) ARNOTT/JZ
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.